PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Nonregular ideals

Volume 254 / 2021

Monroe Eskew Fundamenta Mathematicae 254 (2021), 121-131 MSC: 03E02, 03E05, 03E35. DOI: 10.4064/fm960-9-2020 Published online: 18 January 2021

Abstract

Generalizing Keisler’s notion of regularity for ultrafilters, Taylor introduced degrees of regularity for ideals and showed that a countably complete nonregular ideal on $\omega _1$ must be somewhere $\omega _1$-dense. We prove a dichotomy about degrees of regularity for $\kappa $-complete ideals on successor cardinals $\kappa $ and apply this to show that Taylor’s Theorem does not generalize to higher cardinals. In particular, the existence of a nonregular ideal on $\omega _2$ does not imply the existence of an $\omega _2$-dense ideal on $\omega _2$. We obtain similar results for normal ideals on $\mathcal P _\kappa (\lambda )$.

Authors

  • Monroe EskewKurt Gödel Research Center Institut für Mathematik
    Universität Wien
    Augasse 2-6, UZA 1 – Building 2
    1090 Wien, Austria
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image